# SDR 2003FA0001185

- Difficulty date: October 16, 2003
- Submitted: November 19, 2003
- Operation: General aviation
- Aircraft: N8868K
- Make and model: Stnson 10B
- Aircraft serial: 1081868
- Aircraft time: 2,050 hours
- Engine: Frnkln 6A4150B3
- Engine time: 2,050 hours
- Propeller: Mcauly 1A170DM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Washer
- Part number: 17726
- Condition: Broken
- Location: Valve Spring
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

SEVERE ENGINE ROUGHNESS OCCURRED WHILE IN FLIGHT.  AN OFF AIRPORT LANDING WAS MADE WITH NO DAMAGE TO AIRCRAFT AND NO INJURIES.  NR 1 CYLINDER FOUND TO HAVE NO COMPRESSION.  FOUND THAT PN 17726 VALVE SPRING WASHER HAD FAILED ALLOWING INTAKE VALVE TO DROP INTO CYLINDER NR 1.  ENGINE TSMOH 1106.  TIME SINCE TOP OVERHAUL 418.45.  I WAS UNABLE TO DETERMINE IF PART WAS REPLACED AT MAJOR OVERHAUL OR TOP OVERHAUL. THIS REPORT IS SUBMITTED AS A CORRECTION TO THE DIFFICULTY DATE.  PREVIOUS REPORT HAD DATE OF 11/19/2003.  ACTUAL DATE OF OCCURENCE WAS 10/16/2003.
